Some knots in S¹ x S² with lens space surgeries

Baker, K. L., Buck, D. and Lecuona, A. G. (2016) Some knots in S¹ x S² with lens space surgeries. Communications in Analysis and Geometry, 24(3), pp. 431-470. (doi:10.4310/CAG.2016.v24.n3.a1)

181092.pdf - Accepted Version



We propose a classification of knots in S¹ x S² that admit a longitudinal surgery to a lens space. Any lens space obtainable by longitudinal surgery on some knot in S¹ x S² may be obtained from a Berge–Gabai knot in a Heegaard solid torus of S¹ x S², as observed by Rasmussen. We show that there are yet two other families of knots: those that lie on the fiber of a genus one fibered knot and the ‘sporadic’ knots. Assuming results of Cebanu, we are able to further conclude that these three families constitute all the doubly primitive knots in S¹ x S². Thus we bring the classification of lens space surgeries on knots in S¹ x S² in line with the Berge Conjecture about lens space surgeries on knots in S³.

Item Type:Articles
Additional Information:This work is partially supported by grant #209184 to Kenneth L. Baker from the Simons Foundation, by the Spanish GEOR MTM2011-22435 to Ana G. Lecuona, and Leverhulme Trust grant RP2013-K-017 and EPSRC grants G039585/1 and H031367/1 to Dorothy Buck.
Glasgow Author(s) Enlighten ID:Lecuona, Dr Ana
Authors: Baker, K. L., Buck, D., and Lecuona, A. G.
College/School:College of Science and Engineering > School of Mathematics and Statistics > Mathematics
Journal Name:Communications in Analysis and Geometry
Publisher:International Press
ISSN (Online):1944-9992
Published Online:22 June 2016
Copyright Holders:Copyright © 2016 International Press of Boston, Inc.
First Published:First published in Communications in Analysis and Geometry 24(3): 431-470
Publisher Policy:Reproduced in accordance with the publisher copyright policy
Related URLs:

University Staff: Request a correction | Enlighten Editors: Update this record